When it comes to vitamins, consuming them in the form of food or supplement, or both, in the right quantities should not cause any side effects, including fatigue. While some people may have reactions to certain nutrients in supplements that could lead to fatigue, this is rare. Vitamins are essential for the body as they help convert energy from the food we eat. Therefore, if you have a vitamin deficiency, you will feel tired all the time as your food is not being converted properly, preventing you from staying active and awake.However, certain vitamins such as A, B5, B6, B12, C, D and K can keep you awake at night and may also cause side effects such as nausea, diarrhea and muscle cramps.
A study was conducted to stimulate scientific dialogue on the subject of vitamins and sleep but many questions remain unanswered. There are at least five plausible interpretations of the observed association between vitamin consumption and sleep disorders.Firstly, it is possible that the use of vitamins causes sleep disorders in some people. Secondly, it is possible that no single vitamin causes sleep disorders but a combination of some unknown vitamins could be responsible for causing sleep disorders. Thirdly, people who experience sleep disorders may be more likely to start consuming vitamins.
Fourthly, there may be no causal relationship between vitamins and lack of sleep but factors that motivate insomnia such as anxiety and depression could also favor the use of vitamins. Lastly, the results of this study may be unreliable and unreplicable.People usually take multivitamins to improve or maintain their health, protect themselves from nutrient deficiencies or simply compensate for the lack of nutrients in their diet. Some vitamins can cause more side effects than others when taken in high doses. It is important to take a multivitamin supplement that contains calcium (in doses lower than or equal to the recommended daily dose of 1000 to 1200 milligrams) and consume calcium-rich foods such as dairy products or calcium-rich dairy substitutes (soy milk, almond milk etc.).
Multivitamins that contain high levels of iron, copper and zinc can also prevent your body from absorbing other nutrients you eat.Multivitamins are generally safe as long as they provide levels of nutrients that meet DRI guidelines. However, some people may experience serious allergic reactions to certain multivitamins although this is very rare. People who combine multivitamins with other supplements or who consume significant amounts of fortified foods may exceed the UL of certain nutrients. If you notice hives, trouble breathing or swelling of your face, tongue, lips or throat after taking a multivitamin, seek emergency medical attention right away.Children who take multivitamins may be at greater risk of consuming extremely high levels of nutrients which can lead to nutrient overdoses and even death in severe cases.
A study found that taking a multivitamin complex or several individual vitamins was associated with poor sleep maintenance compared to people who did not take vitamin supplements.Multivitamins are available without a prescription and are generally considered safe which could explain their popularity. However, it is important to remember that consuming multivitamins that contain levels of nutrients higher than the daily UL can cause a number of side effects.